Donate Now
Donate Now

Reply To: Ethambutol dose

Home Forums NTM Support Forum Ethambutol dose Reply To: Ethambutol dose

#6286
Atwitsendatwitsend
Member

I get a lot of dizziness since I started the meds that I assume is from the Ethambutol. I also have a numbness on the left side of middle finger of my right hand that’s been there for over two months. Don’t know if that’s from the drug or not – kind of like a neuropathy thing. If I’m going to get a headache, I only get it on the clarithromycin days and not on any other days. Normally I don’t get headaches much.

I’m feeling very exhausted from my new job. I don’t know if this would have happened if I wasn’t on the meds or not because it’s the hardest job physically I’ve ever had. One other person and I are cleaning a Home Depot every morning if you can even imagine the immense scope of that job. I do think the illness probably causes fatigue as well as possibly the meds causing it also. I’m in bed very early every night but this was even before I got on the meds. I’m still pushing through to do my athletics since I began working despite the extreme fatigue and it is horribly hard to do.

Initially five months ago my doctor started me out on three ethambutol a day which is 1,200 mg. per day. I stayed on it for two months and then it was lowered to two a day or 800 mg. daily. I am concerned about my finger but it seems fairly minor and the intermittant dizziness can be another minor problem. It usually only hits when I change position rapidly from either lying down to sitting up or vice versa. Makes doing my workouts very hard because I change positions a lot and sometimes I have dumbbells in my hands. I have to just try to hold still momentarily and kind of shake my head to clear out the dizziness. These problems seem to be mild compared to what I was going through from the constant cough till you choke or throw up MAC coughing I had 27/7 before I went on the meds. With the medicine I should never have to go through that ever again so I’m very grateful I can tolerate the medicine. I still have hope a new treatment will be found that will be fast and effective and not so full of side effects and adverse effects on other parts of the body. I feel like I am buying time with the meds until the new treatment is discovered. The fact that they are doing DNA sequencing and researching gives me even more hope. I look forward to the day when NTM can be wiped out in a week or two permanantly. -Chris